After years of using Desonide low potency topical steroid on my face I abrubtly stopped. Within a few days/week I developed an intensely red and raw rosacea like I had never exerienced before.The Derm had me stop all meds and put me on monocycline and everything cleared up after a few weeks.
After my face cleared I still had some isolated red rashes on my neck. The Dermatologist prescribed 60mg of Prednisone for 3 days, then 40 mg for 3 days and finally 20 mg for 3 days. Three days after stopping Prednisone my face got that harsh rash again, increasing in intensity from day 1 to day 3. Finally on day 4 redness is starting to subside.
QUESTION: Can oral corticosteroids like Prednisone cause steroid rosacea like the topical corticosteroids can ?
Steroid induced rosacea is a term which is used for rosacea caused by topical steroid application. However, steroids are known to cause various effects on the skin. These may include rashes and bruising as well nearly all kinds of skin presentations.
I think there was some kind of l;esion which was induced by the use of steroids but cannot be defined as a steroid induced rosacea. However, if you need more clarification, you may take opinion from another dermatologist.
You may find more information at: http://www.skincarephysicians.com/rosaceanet/update.html#Steroid-induced%20Rosacea.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.